Alert archive / West Virginia / Special Weather Statements in 2021
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Aug 13, 2021, 2:49 PM EDT for Greenbrier County, West Virginia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2021, 2:49 PM EDT (18:49 UTC)
- Expired
- Aug 13, 2021, 3:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Hail
- 0.25 in
- Wind
- 40
County Greenbrier County, WV
The radar
The Charleston,WV radar (KRLX), 101 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
341
WWUS81 KRNK 131849
SPSRNK
Special Weather Statement
National Weather Service BLACKSBURG VA
249 PM EDT Fri Aug 13 2021
WVZ043-507-508-131915-
Western Greenbrier WV-Summers WV-Eastern Greenbrier WV-
249 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
southwestern Greenbrier and northeastern Summers Counties through 315
PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lawn, or 8 miles south of Rupert. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rainelle...
Alderson...
Rupert...
Lawn...
Asbury...
and Meadow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3800 8058 3773 8056 3774 8081 3787 8079
3787 8075 3792 8079 3797 8078
TIME...MOT...LOC 1849Z 265DEG 3KT 3784 8073
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
ETWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Aug 13, 11:45 AM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 13, 11:45 AM EDT, 3 hours 4 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 1145 AM EDT Fri Aug 13 2021 .SYNOPSIS... High pressure over the southeast United States will maintain hot and humid conditions today with scattered mainly afternoon and evening thunderstorms. A cold front will move through the area Saturday and stall to our south. This will bring a better chance for showers and thunderstorms with wetting rain chances increasing for the weekend and early next week. Cooler temperatures can also be expected early next week along with abundant cloud cover. && .NEAR TERM /THROUGH TONIGHT/... As of 1130 AM EDT Friday... Hot/Humid Afternoon With Scattered Strong Storms... Forecast remains on track. The heat and humidity is the main focus. Secondary focus is the shower/storm development. The morning sounding from RNK supports both High CAPE and DCAPE which will lead to strong thunderstorms with healthy downdrafts. The more organized deep convection is expected along a cold front entering the OH valley, but like the last several days, we will be dealing with pulse storms firing over our mountains then drifting east into the piedmont. Main severe threat would be from damaging wind gusts. Tonight, convection pushes east/ending. We start to see the upper trough with the frontal boundary start to dig across the Great Lakes. Models are close in keeping majority of storm chances with the front to our northwest through dawn Saturday. Muggy lows remain in the 60s west, to 70s east. Forecast confidence is high on all parameters, except average on storm coverage today. && .SHORT TERM /SATURDAY THROUGH MONDAY/... As of 300 AM EDT Friday... Unsettled weather continues into early next week... A broad ridge over the Atlantic will remain in place, while a cold front tries to push south from the Ohio Valley on Saturday. This front is likely to stall over the area as a stationary boundary and will be the continued driving force for showers and afternoon thunderstorms through Monday. The combination of a boundary in the area and plenty of ambient moisture, storms will be efficient rainfall producers. The high moisture values combined with weak steering flow, along with a stationary boundary overhead will create a scenario for localized flash flooding. To highlight this threat, the Weather Prediction Center has outlined the Piedmont of Virginia and North Carolina with a slight risk for excessive rainfall Saturday. With a lack of shear, widespread organized severe storms are unlikely. However, a few strong to severe storm clusters are still possible, especially Saturday afternoon. The main threat being strong winds. With more clouds and rain in the area Sunday/Monday, temperatures will run cooler than normal by 10F to 15F. This will limit higher instability, thus limiting stronger thunderstorms. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... As of 330 AM EDT Friday... Attention turns towards the tropics, with much needed rain possibly on the way... A stalled frontal boundary is expected to remain over the forecast area through Tuesday with an Atlantic ridge still solidly in place and surface high pressure to the north. Meanwhile, the remnants of tropical cyclone Fred will be inland over AL/GA Tuesday morning. By Tuesday night, model guidance begins to show deeper tropical moisture advected in from the south/southeast as the remnant tropical circulation begins to gain latitude through Wednesday. It is too early to talk amounts, but attm, seems like a much- needed rainfall could be on the way for mid-week. By Thursday, we are back into a summer-time pattern with scattered afternoon and evening showers and thunderstorms. For official details on Fred, please refer to the guidance from NHC. && .AVIATION /16Z FRIDAY THROUGH TUESDAY/... As of 651 AM EDT Friday... Mainly VFR conditions for most of the period. Fog was limited under a high veil of clouds. Looking at storms to fire in the mountains then drift northeast to the piedmont in the 16-23z time frame. At the moment, not very confident in any one terminal getting a storm, but enough to have VCTS for most of the afternoon, except DAN which should see less coverage, but there still could a storm. Amendments likely based on radar trends during the forecast period. Any storms will be fading toward 04z. Fog possible again late tonight but confidence is low based on the fact that the past 2 mornings have been limited, plus increasing clouds ahead of front may inhibit development. Wind stays mainly under 10kts outside any storms. Forecast confidence is high on most of the period, lower on fog and storm location. Extended Aviation Discussion... A cold front moving in from northwest will bring a better threat of storms for the weekend and into early next week, potentially enhanced by tropical moisture from Fred. So overall, aside from storms and fog, should be mainly VFR, with potential for sub-VFR over the weekend if we get an easterly fetch behind the front off the Atlantic, especially at night. && .CLIMATE... As of 115 AM EDT Friday... Thursday Aug 12th saw 2 record highs tied at Roanoke and Lynchburg. Roanoke reaching 96 degrees, and Lynchburg 98. Lynchburg's previous record went back over a century, in 1900. Hot temperatures again today, especially the piedmont. Based on forecast highs only Lynchburg looks close to reaching it. Records for: Friday 08/13/2021 Site MaxT Year MinT Year LoMax Year HiMin Year KBLF 95 1925 46 1919 63 1966 70 2016 KDAN 102 1977 52 1930 68 1979 77 1918 KLYH 98 1935 49 1930 68 1986 75 1926 KROA 99 1926 45 1930 69 1946 74 2019 KRNK 95 1926 43 1930 64 1996 68 2016 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...Heat Advisory until 7 PM EDT this evening for VAZ045>047-059. NC...None. WV...None. && SYNOPSIS...PM/WP NEAR TERM...PM/WP SHORT TERM...BMG LONG TERM...BMG AVIATION...RR/WP CLIMATE...PM/WP
Hazardous weather outlook, Aug 13, 1:20 PM EDT, 1 hour 29 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 120 PM EDT Fri Aug 13 2021 VAZ045>047-059-141730- Campbell-Appomattox-Buckingham-Charlotte- 120 PM EDT Fri Aug 13 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. In addition, heat index values could reach 106 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe storms are possible Saturday, with damaging winds and localized flooding the main threats. Rain could be heavy at times again Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ001>004-018>020-VAZ007-009>020-WVZ042>044-507-508-141730- Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Tazewell-Smyth- Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig- Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 120 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. A few storms this afternoon could be strong, with some becoming severe, producing damaging wind gusts and excessive rainfall. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall could lead to localized flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ022>024-032-141730- Roanoke-Botetourt-Rockbridge-Patrick- 120 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heavy rainfall could lead to localized flooding this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ033>035-043-044-058-141730- Franklin-Bedford-Amherst-Henry-Pittsylvania-Halifax- 120 PM EDT Fri Aug 13 2021 ...SEVERE THUNDERSTORM WATCH 436 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, south central Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Scattered strong to severe thunderstorms possible through 8PM. Main threat is damaging wind gusts. In addition, heat index values could reach 100 to 104 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong thunderstorms are also possible Saturday afternoon. There could be some locally heavy rainfall over the weekend as well. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. NCZ005-006-141730- Rockingham-Caswell- 120 PM EDT Fri Aug 13 2021 This Hazardous Weather Outlook is for north central North Carolina. .DAY ONE...This afternoon and tonight. Heat index values could reach 100 to 104 degrees this afternoon. A few strong storms are possible, with some becoming severe with damaging winds and excessive rain the main threats. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered strong thunderstorms are also possible Saturday afternoon. There could be some locally heavy rainfall over the weekend as well. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 13, 2:20 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
220 PM EDT Fri Aug 13 2021
VAZ019-020-024-131845-
Bath VA-Rockbridge VA-Alleghany VA-
220 PM EDT Fri Aug 13 2021
...Strong thunderstorms will impact portions of
northeastern Alleghany, northern Rockbridge and southeastern Bath
Counties in west central Virginia through 245 PM EDT...
At 220 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Bells Valley to Clifton
Forge. Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lexington...
Clifton Forge...
Goshen...
Millboro...
Collierstown...
Rockbridge Baths...
and Iron Gate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central and west central Virginia.
&&
LAT...LON 3793 7922 3773 7955 3784 7998 3807 7947
TIME...MOT...LOC 1820Z 247DEG 16KT 3808 7932 3785 7985
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RRSpecial weather statement, Aug 13, 2:21 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
221 PM EDT Fri Aug 13 2021
VAZ009-012-015-131845-
Grayson VA-Wythe VA-Smyth VA-
221 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
southeastern Smyth, southwestern Wythe and central Grayson Counties
through 245 PM EDT...
At 221 PM EDT, Doppler radar was tracking a strong thunderstorm over
Flatridge, or near Sugar Grove, moving northeast at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sugar Grove...
Troutdale...
Volney...
Flatridge...
Comers Rock...
and Elk Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3660 8138 3671 8150 3687 8128 3673 8109
TIME...MOT...LOC 1821Z 237DEG 10KT 3674 8130
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 13, 2:25 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
225 PM EDT Fri Aug 13 2021
VAZ011-131900-
Giles VA-
225 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
central Giles County through 300 PM EDT...
At 225 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pearisburg. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Mountain Lake...
Poplar Hill...
Eggleston...
and Kimballton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
west central Virginia.
&&
LAT...LON 3722 8074 3734 8081 3741 8058 3728 8051
TIME...MOT...LOC 1825Z 263DEG 4KT 3731 8070
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 13, 2:28 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
228 PM EDT Fri Aug 13 2021
VAZ044-131900-
Pittsylvania VA-
228 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
central Pittsylvania County through 300 PM EDT...
At 228 PM EDT, Doppler radar was tracking a strong thunderstorm near
Chatham, moving northeast at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Chatham...
Gretna...
Callands...
Dry Fork...
Climax...
and Chalk Level.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, central and west central Virginia.
&&
LAT...LON 3671 7941 3680 7959 3699 7941 3692 7922
TIME...MOT...LOC 1828Z 213DEG 11KT 3682 7946
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 13, 2:40 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
240 PM EDT Fri Aug 13 2021
VAZ007-131915-
Tazewell VA-
240 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
northeastern Tazewell County through 315 PM EDT...
At 240 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tiptop, or near Tazewell, moving east at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Tazewell...
Pocahontas...
Tiptop...
Gratton...
and Boissevain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3721 8156 3722 8154 3723 8151 3726 8150
3725 8148 3727 8145 3727 8142 3731 8140
3732 8137 3734 8136 3731 8133 3716 8130
3715 8133 3713 8129 3712 8129 3711 8159
3720 8160
TIME...MOT...LOC 1840Z 261DEG 7KT 3718 8150
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
ETSpecial weather statement, Aug 13, 2:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
249 PM EDT Fri Aug 13 2021
WVZ043-507-508-131915-
Western Greenbrier WV-Summers WV-Eastern Greenbrier WV-
249 PM EDT Fri Aug 13 2021
...A strong thunderstorm will impact portions of
southwestern Greenbrier and northeastern Summers Counties through 315
PM EDT...
At 249 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lawn, or 8 miles south of Rupert. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rainelle...
Alderson...
Rupert...
Lawn...
Asbury...
and Meadow Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3800 8058 3773 8056 3774 8081 3787 8079
3787 8075 3792 8079 3797 8078
TIME...MOT...LOC 1849Z 265DEG 3KT 3784 8073
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ETThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 12:02 PM EDT | Special Weather Statement | RNK | Henry | 28 min |
| Aug 13, 12:21 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 24 min |
| Aug 13, 12:31 PM EDT | Special Weather Statement | RNK | Roanoke, City of Salem | 29 min |
| Aug 13, 12:40 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Montgomery, Roanoke, City of Roanoke, City of Salem | 65 min |
| Aug 13, 12:51 PM EDT | Special Weather Statement | RNK | Pulaski | 24 min |
| Aug 13, 12:56 PM EDT | Special Weather Statement | RNK | Bath | 34 min |
| Aug 13, 1:06 PM EDT | Special Weather Statement | RNK | Botetourt | 24 min |
| Aug 13, 1:13 PM EDT | Special Weather Statement | RNK | City of Radford | 32 min |
| Aug 13, 1:23 PM EDT | Special Weather Statement | RNK | Botetourt | 37 min |
| Aug 13, 1:31 PM EDT | Special Weather Statement | RNK | Bath | 29 min |
| Aug 13, 1:34 PM EDT | Special Weather Statement | RNK | Roanoke | 26 min |
| Aug 13, 1:45 PM EDT | Special Weather Statement | RNK | Bath | 30 min |
| Aug 13, 1:52 PM EDT | Special Weather Statement | RNK | Montgomery | 23 min |
| Aug 13, 1:59 PM EDT | Special Weather Statement | RNK | Charlotte | 31 min |
| Aug 13, 2:02 PM EDT | Special Weather Statement | RNK | Floyd | 28 min |
| Aug 13, 2:13 PM EDT | Special Weather Statement | RNK | Franklin | 32 min |
| Aug 13, 2:15 PM EDT | Special Weather Statement | RNK | Amherst | 30 min |
| Aug 13, 2:20 PM EDT | Special Weather Statement | RNK | Rockbridge | 25 min |
| Aug 13, 2:21 PM EDT | Special Weather Statement | RNK | Grayson | 24 min |
| Aug 13, 2:25 PM EDT | Special Weather Statement | RNK | Giles | 35 min |
| Aug 13, 2:28 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 13, 2:36 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 29 min |
| Aug 13, 2:40 PM EDT | Special Weather Statement | RNK | Tazewell | 35 min |
| Aug 13, 2:56 PM EDT | Special Weather Statement | RNK | City of Roanoke | 34 min |
| Aug 13, 2:58 PM EDT | Special Weather Statement | RNK | Amherst | 32 min |
| Aug 13, 2:58 PM EDT | Special Weather Statement | RNK | Pittsylvania | 32 min |
| Aug 13, 3:03 PM EDT | Special Weather Statement | RNK | Giles | 27 min |
| Aug 13, 3:09 PM EDT | Special Weather Statement | RNK | Campbell | 36 min |
| Aug 13, 3:11 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 49 min |
| Aug 13, 3:45 PM EDT | Special Weather Statement | RNK | Appomattox, Buckingham, Charlotte | 60 min |
| Aug 13, 3:59 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 61 min |
| Aug 13, 4:14 PM EDT | Special Weather Statement | RNK | Halifax | 31 min |
| Aug 13, 4:16 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 29 min |
| Aug 13, 4:41 PM EDT | Special Weather Statement | RNK | Alleghany, City of Covington | 34 min |
| Aug 13, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 27 min |
| Aug 13, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, City of Covington | 47 min |
| Aug 13, 5:03 PM EDT | Special Weather Statement | RNK | Montgomery | 27 min |
| Aug 13, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 49 min |
| Aug 13, 5:16 PM EDT | Special Weather Statement | RNK | Charlotte | 14 min |
| Aug 13, 5:20 PM EDT | Special Weather Statement | RNK | Giles, City of Radford | 40 min |
| Aug 13, 5:31 PM EDT | Special Weather Statement | RNK | Charlotte | 14 min |
| Aug 13, 5:38 PM EDT | Special Weather Statement | RNK | Franklin | 52 min |
| Aug 13, 5:56 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke | 34 min |
| Aug 13, 5:59 PM EDT | Special Weather Statement | RNK | Giles | 31 min |
| Aug 13, 6:02 PM EDT | Special Weather Statement | RNK | Giles | 43 min |
| Aug 13, 6:20 PM EDT | Special Weather Statement | RNK | Botetourt | 25 min |
| Aug 13, 6:26 PM EDT | Special Weather Statement | RNK | Franklin, Roanoke, City of Roanoke, City of Salem | 49 min |
| Aug 13, 6:45 PM EDT | Special Weather Statement | RNK | Craig | 45 min |
| Aug 13, 6:46 PM EDT | Special Weather Statement | RNK | Craig | 29 min |
| Aug 13, 7:11 PM EDT | Special Weather Statement | RNK | Pittsylvania | 34 min |
| Aug 13, 7:13 PM EDT | Special Weather Statement | RNK | Bedford, Botetourt, Craig | 47 min |
| Aug 13, 7:34 PM EDT | Special Weather Statement | RNK | Tazewell | 26 min |
| Aug 13, 7:34 PM EDT | Special Weather Statement | RNK | Appomattox | 26 min |
| Aug 13, 7:36 PM EDT | Special Weather Statement | RNK | Giles | 24 min |
| Aug 13, 7:43 PM EDT | Special Weather Statement | RNK | Bedford | 32 min |
| Aug 13, 7:56 PM EDT | Special Weather Statement | RNK | Bedford, City of Lynchburg | 34 min |
| Aug 13, 12:16 PM EDT | Special Weather Statement | RNK | Watauga | 29 min |
| Aug 13, 12:53 PM EDT | Special Weather Statement | RNK | Watauga | 37 min |
| Aug 13, 1:48 PM EDT | Special Weather Statement | RNK | Wilkes | 27 min |
| Aug 13, 2:16 PM EDT | Special Weather Statement | RNK | Wilkes | 29 min |
| Aug 13, 12:13 PM EDT | Special Weather Statement | RNK | Greenbrier | 32 min |
| Aug 13, 12:27 PM EDT | Special Weather Statement | RNK | Greenbrier | 33 min |
| Aug 13, 12:47 PM EDT | Special Weather Statement | RNK | Greenbrier | 28 min |
| Aug 13, 1:11 PM EDT | Special Weather Statement | RNK | Greenbrier | 34 min |
| Aug 13, 3:18 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 27 min |
| Aug 13, 3:47 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 58 min |
| Aug 13, 3:50 PM EDT | Areal Flood Advisory | RNK | Greenbrier, Summers | 3 hr |
| Aug 13, 3:54 PM EDT | Severe Thunderstorm Warning | RNK | Greenbrier, Summers | 53 min |
| Aug 13, 4:19 PM EDT | Flash Flood Warning | RNK | Greenbrier, Summers | 3 hr |
| Aug 13, 5:05 PM EDT | Special Weather Statement | RNK | Summers | 25 min |
| Aug 13, 5:30 PM EDT | Special Weather Statement | RNK | Summers | 30 min |
| Aug 13, 7:14 PM EDT | Special Weather Statement | RNK | Mercer | 46 min |
Nearby
Special Weather Statements in West Virginia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.